Virginia, 2015Hail and Damaging Winds in Virginia, June 30, 2015
June 30, 2015 · NWS RNK · 8 events in 6 counties and zones
A series of upper level disturbances passed across the central Appalachians during the afternoon and evening, triggering strong to severe thunderstorms across the forecast area. The disturbance that passed across the area during the afternoon interacted with a lee-side trough to bring strong thunderstorms to the Piedmont.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A series of upper level disturbances passed across the central Appalachians during the afternoon and evening, triggering strong to severe thunderstorms across the forecast area. The disturbance that passed across the area during the afternoon interacted with a lee-side trough to bring strong thunderstorms to the Piedmont. A second, stronger upper level disturbance arrived around sunset, passing east along the Highway 460 corridor, resulting in locally strong winds and heavy rain.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 30, 8:11 PM EST, 41 minutes earlier.
Area forecast discussion, Jun 30, 8:11 PM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
911 PM EDT TUE JUN 30 2015
.SYNOPSIS...
A COLD FRONT WILL APPROACH THE REGION LATE TONIGHT INTO WEDNESDAY.
THE FRONT WILL STALL ACROSS THE AREA BY WEDNESDAY NIGHT. A SERIES
OF LOWS WILL TRACK ALONG THE FRONT THURSDAY THROUGH THE WEEKEND.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 900 PM EDT TUESDAY...
CONVECTION HAS BEEN ON OPPOSITE ENDS OF THE CWA THIS EVENING WITH
ONE MAIN AREA OVER THE NW DRIVEN BY AN OUTFLOW BOUNDARY DIVING SE
FROM THE LOWER OHIO VALLEY...AND THE OTHER OVER THE SE WITH A
IMPULSE ALOFT PASSING TO THE SOUTH. THESE BANDS TO THE NW REMAIN
THE MAIN CONCERN OVER THE NEXT FEW HOURS GIVEN LINGERING
INSTABILITY OF OVER 1K J/KG ESPCLY IN AREAS CLOSER TO THE BLUE
RIDGE WHERE THINGS HAVE NOT BEEN WORKED OVER YET. ALSO EVENING
RNK SOUNDING QUITE UNSTABLE WITHOUT ANY CAPPING SO STILL SOME
OPPORTUNITY FOR STORMS TO DEVELOP OUT INTO THE NEW/ROA VALLEYS IN
THE NEXT FEW HOURS BEFORE LOSS OF HEATING CAUSES THINGS TO FINALLY
FADE. HOWEVER GIVEN TRENDS OF MOST CELLS STAYING BELOW SEVERE
CRITERIA...WENT AHEAD AND LET SEVERE WATCH 377 EXPIRE WITH MOSTLY
ONLY ISOLATED STRONGER STORMS EXPECTED THROUGH MIDNIGHT OR SO
ESPCLY NORTH AND WEST. DID BUMP UP POPS TO GO WITH MORE COVERAGE
UNTIL SHORTLY AFTER MIDNIGHT WHEN THE LATEST HRRR SHOWS THE
MAJORITY FADING. OTRW FEW ADDED CHANGES WITH LOWS MOSTLY IN THE
60S AND SOME PATCHY FOG AROUND WHERE RAIN HAS OCCURRED AND MORE
CLEARING TAKES SHAPE LATE.
UPPER FLOW WILL TURN MORE WESTERLY WEDNESDAY WITH FOCUS FOR STORMS
SWINGING FURTHER SOUTHWEST...AND WEST FROM WESTERN KY INTO THE
SMOKYS. HIGHEST POPS WILL BE IN THE SW VA/NW NC MTNS GIVEN THIS.
MARGINAL RISK OF SVR REMAINS AROUND AND SOUTHWEST OF THIS AREA
TOMORROW. WE SHOULD SEE MORE SUNSHINE AND RISING TEMPS ESPECIALLY IN
THE PIEDMONT WITH HIGHS IN THE UPPER 80S/LOWER 90S. THE MOUNTAINS
WILL BE WARM WITH INCREASING CLOUDS THEN SCATTERED STORMS...WITH
LOWER 80S EXPECTED.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
AS OF 300 PM EDT TUESDAY
A BROAD UPPER LEVEL TROF WILL REMAIN OVER THE EASTERN HALF OF THE
U.S. THROUGH THE SHORT TERM PERIOD KEEPING AN UNSETTLED WEATHER
PATTERN IN PLACE. MODELS DIFFER ON THE TIMING OF SHORTWAVES MOVING
THROUGH THE UPPER TROF...BUT THERE IS CONSENSUS THAT ONE OF THE
STRONGER WAVES MOVES OVER OUR AREA ON THURSDAY PROVIDING THE BEST
CHANCE FOR WIDESPREAD AND ORGANIZED PRECIPITATION. OUR AREA ALSO
FALLS UNDER THE RIGHT REAR QUAD OF A DEPARTING UPPER LEVEL JET IN
NEW ENGLAND.
WIDESPREAD CLOUDINESS ON THURSDAY MAY KEEP INSTABILITY DOWN...WITH
MODELS SHOWING HIGHEST CAPES IN THE SOUTHEAST PORTION OF THE CWA
WHERE MORE SUN IS EXPECTED. MODELS HAVE BEEN TRENDING SLOWER WITH
THIS SYSTEM...AND AS A RESULT...LOWERED POPS IN THE EAST.
HOWEVER...THIS MAY ALLOW FOR MORE HEATING IN THE SOUTH AND EAST
RESULTING IN A BETTER CHANCE FOR SEVERE WEATHER. HEAVY RAIN IS ALSO
POSSIBLE...AS PWATS SOAR TO 1.5 TO 2.0" BY THURSDAY AFTERNOON. WILL
CONTINUE TO MENTION THE THREAT OF HEAVY RAIN AND ISOLATED SEVERE
WEATHER IN THE HWO.
IN THE WAKE OF THIS SYSTEM...THE SFC BOUNDARY IS PUSHED SOUTH INTO
NC ON FRIDAY LEAVING US WITH A EAST/SOUTHEAST LOW LEVEL FLOW. AS A
RESULT...DROPPED HIGHS ON FRIDAY AND KEPT HIGHEST POPS IN THE FAR
WEST AND FAR SOUTH CLOSEST TO THE PROJECTED LOCATION OF THE LOW
LEVEL BOUNDARY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 300 PM EDT TUESDAY
THROUGH THE LONG TERM PERIOD...THE GFS AND ECMWF KEEP THE EASTERN
U.S. UNDER AN UPPER TROF THAT FLATTENS BY EARLY NEXT WEEK. A SERIES
OF SHORTWAVES WILL MOVE THROUGH THIS TROF THROUGH THE
WEEKEND...KEEPING A CHANCE FOR SHOWERS AND STORMS THROUGH THE
PERIOD...WITH THE HIGHEST POPS IN THE WEST CLOSEST TO THE BEST UPPER
LEVEL SUPPORT.
THE GFS AND TO A LESSER EXTENT THE CANADIAN MODELS ARE STRONGER AND
DEEPER WITH AN UPPER LEVEL SYSTEM EARLY NEXT WEEK...WHILE THE ECMWF
IS MORE OPEN AND PROGRESSIVE. WHAT ACTUALLY HAPPENS WILL LIKELY BE
SOMEWHERE BETWEEN THESE SOLUTIONS....BUT THE BOTTOM LINE IS THAT OUR
REGION WILL REMAIN ON THE EAST SIDE OF THE UPPER TROF AXIS...KEEPING
UNSETTLED WEATHER IN PLACE THROUGH THE LONG TERM PERIOD.
TEMPS ARE EXPECTED TO BE NEAR NORMAL THROUGH THE PERIOD.
&&
.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
AS OF 705 PM EDT TUESDAY...
DEEPER CONVECTION REMAINS ALONG THE PERIMETER THIS EVENING WITH AN
IMPULSE PASSING JUST SOUTH OF THE AREA AND UPSTREAM OUTFLOW
DRIVEN BROKEN BANDS SLIDING IN FROM THE WEST. THUS WILL NEED TO
INIT WITH EITHER VCTS/VCSH OVER THE SE WEST VA SITES WITH TEMPO
GROUPS FOR GUSTY WINDS AND MVFR VSBYS UNTIL SHORTLY AFTER SUNSET.
ALSO MAY NEED TO INCLUDE A MENTION AT KDAN FOR CURRENT PASSING
ISOLATED COVERAGE. OTRW RUNNING WITHOUT MUCH CONVECTION OTHER THAN
FOR A BRIEF VCSH INCLUSION ELSW INTO THE EVENING.
AS WE HEAD INTO THE OVERNIGHT THE ACTIVITY WINDS DOWN. WE WILL SEE
SOME FOG AND LOWER CIGS WORK INTO THE MTNS AFTER 06Z...SO KEPT THE
PREVIOUS FORECAST AND TRIED TO TOUCH ON MORE FOG AT KLWB AND KDAN
WHERE SOME RAINFALL IS POSSIBLE. IF KLWB DOES SEE HEAVY
RAINFALL...THEN COULD SEE A PERIOD OF IFR/LIFR IN DENSE FOG THERE.
AS WE HEAD THROUGH WED MORNING WE SCATTER OUT WITH VFR EXPECTED.
TSRA WILL BE MORE WIDELY SCATTERED WEDNESDAY WITH FOCUS SHIFTING
SOUTHWEST. BEST THREAT FOR STORMS WILL LIE FROM KBLF-KBCB AND
SOUTHWEST INTO TN.
EXTENDED AVIATION DISCUSSION...
THE REGION WILL BE IN A GENERAL NORTHWEST FLOW PATTERN THROUGH
SATURDAY. WHILE ISOLATED TO SCATTERED SHOWERS AND STORMS CANNOT BE
RULE OUT ANY OF THESE DAYS...THE BEST POTENTIAL WILL BE ON
THURSDAY...THEN AGAIN LATER FRIDAY...FOLLOWED BY A THIRD
POTENTIAL INCREASE IN COVERAGE ON SATURDAY AS SEPARATE SHORTWAVE
TROUGHS PROGRESS TROUGH THE NORTHWEST FLOW.
VFR CONDITIONS ARE EXPECTED FOR MOST OF THE AREA MUCH OF THE
TIME. THE EXCEPTIONS WILL COME AS TEMPORARY DECREASES WITHIN ANY
HEAVIER RAIN SHOWERS OR THUNDERSTORMS...AND THEN LATE AT NIGHT AND
EARLY MORNING DUE TO RIVER OR MOUNTAIN VALLEY FOG...ESPECIALLY IN
AREAS THAT RECEIVED PRECIPITATION THE DAY BEFORE.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...WP
NEAR TERM...JH/WP
SHORT TERM...PH
LONG TERM...PH
AVIATION...AMS/JH/WP
Hazardous weather outlook, Jun 30, 8:00 PM EST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
900 PM EDT TUE JUN 30 2015
NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-020100-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-
WESTERN GREENBRIER-
900 PM EDT TUE JUN 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.
.DAY ONE...TONIGHT.
SCATTERED STRONG THUNDERSTORMS CONTAINING GUSTY WINDS...LOCALLY
HEAVY RAINFALL AND PERHAPS SMALL HAIL WILL LINGER UNTIL AROUND
MIDNIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. STRONG WIND GUSTS WILL BE THE PRIMARY
THREAT.
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY AND
THURSDAY NIGHT. HEAVY RAIN IS POSSIBLE WHICH MAY PRODUCE
LOCALIZED FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ003>006-019-020-VAZ032>035-043>047-058-059-020100-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
900 PM EDT TUE JUN 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY AND
THURSDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 30, 7:49 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
849 PM EDT TUE JUN 30 2015
VAZ024-010115-
ROCKBRIDGE-
849 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT CITY OF LEXINGTON AND CENTRAL
ROCKBRIDGE COUNTIES...
AT 848 PM EDT...A STRONG THUNDERSTORM WAS NEAR COLLIERSTOWN...MOVING
EAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...
BUENA VISTA...
COLLIERSTOWN...
CORNWALL...
AND FAIRFIELD.
THIS INCLUDES VMI.
LAT...LON 3776 7957 3784 7956 3788 7930 3775 7930
TIME...MOT...LOC 0048Z 268DEG 22KT 3779 7952
DS
Special weather statement, Jun 30, 8:05 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
905 PM EDT TUE JUN 30 2015
VAZ018-019-WVZ044-010130-
ALLEGHANY-CRAIG-MONROE-
905 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL
CRAIG...SOUTHWESTERN ALLEGHANY AND NORTHEASTERN MONROE COUNTIES...
AT 905 PM EDT...A STRONG THUNDERSTORM WAS OVER MONCOVE LAKE STATE
PARK...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SWEET SPRINGS...
POTTS CREEK...
MONCOVE LAKE STATE PARK...
AND EARLEHURST.
LAT...LON 3759 8041 3765 8041 3771 8016 3758 8013
TIME...MOT...LOC 0105Z 258DEG 19KT 3763 8035
DS
Special weather statement, Jun 30, 8:06 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
906 PM EDT TUE JUN 30 2015
VAZ011-WVZ042-010130-
GILES-MERCER-
906 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT
NORTHWESTERN GILES AND SOUTHEASTERN MERCER COUNTIES...
AT 906 PM EDT...A STRONG THUNDERSTORM WAS OVER PRINCETON...MOVING
EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PRINCETON...
NARROWS...
ATHENS...
RICH CREEK...
AND OAKVALE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3732 8117 3741 8113 3744 8087 3743 8086
3742 8083 3740 8081 3728 8082
TIME...MOT...LOC 0106Z 268DEG 26KT 3736 8109
DSSpecial weather statement, Jun 30, 8:22 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
922 PM EDT TUE JUN 30 2015
VAZ045-010145-
CAMPBELL-
922 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CAMPBELL COUNTY...
AT 922 PM EDT...A STRONG THUNDERSTORM WAS NEAR GLADYS...MOVING
NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MIKE...
HAT CREEK...
AND SPRING MILLS.
LAT...LON 3714 7885 3705 7902 3714 7909 3726 7892
3724 7892 3725 7890 3724 7887 3723 7886
3721 7886 3720 7882
TIME...MOT...LOC 0122Z 234DEG 17KT 3713 7900
DSSpecial weather statement, Jun 30, 8:28 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
928 PM EDT TUE JUN 30 2015
VAZ022-023-034-010200-
ROANOKE-BOTETOURT-BEDFORD-
928 PM EDT TUE JUN 30 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
CENTRAL ROANOKE...SOUTHEASTERN CITY OF SALEM...CITY OF ROANOKE...
SOUTH CENTRAL BOTETOURT AND WEST CENTRAL BEDFORD COUNTIES...
AT 928 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ROANOKE TO BENT MOUNTAIN...AND MOVING NORTHEAST
AT 45 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ROANOKE...
SALEM...
VINTON...
STEWARTSVILLE...
AND MONTVALE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3746 7964 3724 7980 3714 8018 3715 8018
3727 8007
TIME...MOT...LOC 0128Z 236DEG 40KT 3727 7999 3717 8012
DSSpecial weather statement, Jun 30, 8:33 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
933 PM EDT TUE JUN 30 2015
VAZ011-WVZ042>044-010200-
GILES-SUMMERS-MERCER-MONROE-
933 PM EDT TUE JUN 30 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
GILES...SOUTH CENTRAL SUMMERS...EAST CENTRAL MERCER AND SOUTHWESTERN
MONROE COUNTIES...
AT 933 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BOZOO TO NARROWS...AND MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PEARISBURG...
NARROWS...
PEMBROKE...
PETERSTOWN...
AND UNION.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3728 8048 3727 8089 3756 8092 3759 8051
TIME...MOT...LOC 0133Z 265DEG 30KT 3750 8084 3733 8083
DS
Thunderstorm Wind, Giles
- When
- June 30, 8:52 PM EST
- Where
- Giles County, 0.99 mi WSW of Poplar Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.215, -80.747
Two trees were blown down along Route 42.
Thunderstorm Wind, Amherst
- When
- June 30, 9:02 PM EST
- Where
- Amherst County, 3.5 mi NNW of Riverville to 3.47 mi NNW of Riverville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.563, -78.953
Two trees were blown down along Route 60.
Hail, Montgomery
- When
- June 30, 9:17 PM EST
- Where
- Montgomery County, 1.24 mi NW of Vicker
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.161, -80.488
Thunderstorm Wind, Roanoke
- When
- June 30, 9:54 PM EST
- Where
- Roanoke County, 1.44 mi N of Sugar Loaf
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 37.251, -80.031
Three large trees were blown down in the Oak Grove community.
Thunderstorm Wind, Botetourt
- When
- June 30, 9:56 PM EST
- Where
- Botetourt County, 0.71 mi S of Troutville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 37.410, -79.881
A tree was blown down along Mountain Pass Road.
Thunderstorm Wind, Roanoke
- When
- June 30, 10:02 PM EST
- Where
- Roanoke County, 0.87 mi SE of Vinton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 37.270, -79.890
Strong thunderstorm winds blew down several large tree limbs.
Thunderstorm Wind, Bedford
- When
- June 30, 10:49 PM EST
- Where
- Bedford County, 3.67 mi NNE of Forest New London Ar
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Department of Highways
- Coordinates
- 37.321, -79.313
A tree was blown down along Route 704.
Thunderstorm Wind, Bedford
- When
- June 30, 10:50 PM EST to 10:53 PM EST
- Where
- Bedford County, 0.82 mi SE of Huddleston to 1.1 mi E of Huddleston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.160, -79.471
Strong thunderstorm winds blew down two trees in the Huddleston area, including one along Smith Mountain Lake Parkway.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New York, June 30, 20151 death · $3.5 million · 7 events
- Hail and Damaging Winds in Arizona, June 30, 20151 death · $2.1 million · 1.75 in hail · 13 events
- Tornado and Hail in Pennsylvania, June 30, 2015$1.5 million · EF1 · 32 events
- Tornadoes and Hail in North Dakota, June 30, 2015$500,000 · EF1 · 19 events
- Flash Flood and Damaging Wind in Nevada, June 30, 2015$500,000 · 53 kt wind · 2 events
- Lightning Strike in South Carolina, June 30, 2015$500,000 · 1 event
- Tornado and Hail in Montana, June 30, 20151 injured · $50,000 · EF1 · 12 events
- Flash Flooding and Heavy Rain in Pennsylvania, June 30, 2015$200,000 · 6 events
- Hail and Damaging Wind in Alabama, June 30, 2015$200,000 · 1.5 in hail · 3 events
- Tornado in Pennsylvania, June 30, 2015$50,000 · EF1 · 1 event
- Hail and Damaging Winds in South Carolina, June 30, 2015$76,000 · 1 in hail · 16 events
- Damaging Winds in North Carolina, June 30, 2015$50,000 · 52 kt wind · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 576957, 576964, 576956, 576966, 576961, 576967, 576963, 576959.